Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
Question: prostatitis or STD???
|andrethegiant - Fri Nov 07, 2008 7:55 am||
i'm a 27 year old male with an otherwise clean bill of health. In early 2008 I had a momentary lapse of judgment and slept with someone that I probably shouldn't have (i'm not sure this is relavent but i'll get to that). A few months later I started having symptoms like inability to fully empty my bladder, getting up multiple times each night to urinate, and having a slight bit of night time incontinence. I went to see a urologist and he did all the usual tests they do and couldn't diagnose any problem. He said that it could be prostatitis and also mentioned the possibility of an STI since I had mentioned I slept with a promiscuous girl. He prescribed me Cipro and I took it and all symptoms went away. Is this normal for prostatitis or did he prescribe me Cipro thinking that I had an STI? I feel like I should also mention that at the time this all started I took a promotion at work to a much more stressful job.
Fast forward a few months. I again had a momentary lapse of judgment (in july) with the same girl. (this will never happen again with that girl for the record!) I'm now having similar symptoms, but not exactly the same symptoms. I have been having occasional night time incontinence (ranging from a quarter size spot on my sheets to a baseball size spot) and i've also noticed here lately that when i sit down i'll occasionally feel some sort of discharge, but when i check to see what it is it looks just like normal lubrication that is present during sexual activity. The thing that makes me nervous about that is that when it has happened it wasn't soon after being sexually aroused. It seems to happen totally at random (same with the incontinence). I've also very occasionally experienced what i could only describe as a spasm in my penis.
I have an appointment to get tested and I plan on making another appointment with my urologist, but I wanted to see what you thought of this problem because my urologist didn't seem to care too much about it. Perhaps he doesn't think its serious, but to me it is because I've never had health problems before and i'm really freaked out. thank you for your help and for the peace of mind you provide to so many people here.
|John Kenyon, CNA - Sat Dec 06, 2008 9:33 pm||
While the first time was a tossup as to STI or prostatitis (and, of course, could simply be prostatitis due to general contamination -- nonspecific urethritis or NSU), the fact that this happened again following an encounter with the same partner strongly suggests either a) she's not especially hygenic or b) she's carrying some sort of chronic bacterial STI. It would be highly unlikely you could develop prostatitis twice following sex with the same person. Not impossible, mind you, but statistically very unlikely.
In either case Cipro likely would be effective, so you're likely to wind up with the same prescription. More thorough testing may also be in order. That's about it for now. Please keep us updated, though. If you've wound up with prostatitis twice that would be pretty remarkable.
Best of luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.